Ohio, 2002Damaging Winds in Ohio, June 26, 2002
June 26, 2002 · NWS CLE · 3 events in 3 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED JUN 26 2002
AREA MODERATELY UNSTABLE WITH LIS -4 TO -7 ALTHOUGH RIDGE HAS
SHIFTED EAST STILL WARM ENOUGH ALOFT TO HELP INHIBIT TSRA
DEVELOPMENT. MOST THUNDERSTORMS DEVELOPING ALONG LAKE BREEZE AND
OUTFLOW BOUNDARIES WHICH SHOULD BEGIN TO WEAKEN AS THE EVENING
PROGRESSES. ADDITIONAL DEVELOPMENT CLOSER TO PREFRONTAL TROUGH
ACROSS CENTRAL MICHIGAN.
PREFER ETA SOLUTION OF MOVING CENTRAL GREAT LAKES FRONT LATE
TOMORROW AFTERNOON. TRIED TO TIME PRECIP AS MUCH. STAYED CLOSE TO
MOS DATA.
.CLE...
OH...NONE.
PA...NONE.
DJB
In the hours before
Special weather statement, Jun 26, 10:30 AM EST, 5 hours before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-262200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 AM EDT WED JUN 26 2002
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OHIO LATE THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST OHIO THIS
AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE. ALSO...THE STORMS WILL BE
SLOW MOVING SO HEAVY RAINS AND LOCALIZED FLOODING COULD OCCUR.
RESIDENTS OF NORTHWEST OHIO SHOULD BE ALERT FOR THE THREAT
OF SEVERE THUNDERSTORMS AND LOCALIZED FLOODING. SKYWARN ACTIVATION
MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.
DJB
Thunderstorm Wind, Wayne
- When
- June 26, 3:30 PM EST
- Where
- Wayne County, Shreve
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.683, -82.017
Thunderstorm winds downed 20 to 30 trees one mile east of Shreve along Valley Road. At least one home was damaged by the fallen trees.
Thunderstorm Wind, Holmes
- When
- June 26, 4:00 PM EST
- Where
- Holmes County, Millersburg
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.550, -81.917
Thunderstorm winds downed several large tree limbs near Millersburg.
Thunderstorm Wind, Ashtabula
- When
- June 26, 7:20 PM EST
- Where
- Ashtabula County, Jefferson
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.733, -80.767
Thunderstorm winds downed a tree in Jefferson and a second tree three miles south of town. The tree to the south of town damaged a parked car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, June 26, 20023 deaths · 4 injured · $40,000 · 1 event
- Damaging Winds and Lightning Strikes in New York, June 26, 200214 injured · $500,000 · 50 kt wind · 4 events
- Flash Flooding in Indiana, June 26 to 27, 2002$5.0 million · 2 events
- Wildfire in California, June 26 to 29, 20021 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Texas, June 26, 2002$710,000 · 2 in hail · 15 events
- Lightning Strike in Iowa, June 26, 2002$1.0 million · 1 event
- Tornado and Hail in Iowa, June 26, 2002$202,000 · F0 · 21 events
- Lightning Strike in Minnesota, June 26, 2002$500,000 · 1 event
- Damaging Winds in New York, June 26, 2002$270,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 26, 2002$250,000 · 70 kt wind · 3 events
- Lightning Strike in North Carolina, June 26, 2002$150,000 · 1 event
- Lightning Strike in Wisconsin, June 26, 2002$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305336, 5305337, 5305338.